advertisement
Question
Posted by: Dee | 2012-08-20

Roaccutane &  Lexamil

Hi doc,

My dermatologist put me on 10mg Roaccutane for acne. I have been reading the side effects &  one of them is depression!

I have been on 5mg lexamil for the past 4 months now. Will there be aby problems with taking both drugs? I don''t want the depression to get worse. The lexamil dose is low, but it has done wonders for me. I don''t want to take a higher dose.

I am just worried now about the drug interactions &  about starting to feel depressed again.

Please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Yes indeed, Roaccutane is well known as a possible cause of depression, and every doc prescribing it should be aware of this possibility and should be alert in looking out for it and should warn you also of the possibility.
Remember that as to using any antidepressant, firstly the diagnosis must be properly made according to internationally recognized criteria, and then the right dose is important. One may start on a lwer dose initially to get used to the drug and reduce side-effects, but then increased to a dose more likely to be effective. Taking too low a dose risks getting few if any benefits but still having side-effects.
Your prescribing doc, perhaps with the help of an assessment by a speicalist psychiatrist, should assess your diagnosis and depression treatment needs, and advise specifically on the wisdom of starting the Roaccutane now ( or maybe waiting until the depression is cleared, though one would then still need to be cautious about looking out in case the depression returned ). The decision needs access to more information than you can give me in this format, and a proper discussion between you and your doc(s).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012-08-20

Yes indeed, Roaccutane is well known as a possible cause of depression, and every doc prescribing it should be aware of this possibility and should be alert in looking out for it and should warn you also of the possibility.
Remember that as to using any antidepressant, firstly the diagnosis must be properly made according to internationally recognized criteria, and then the right dose is important. One may start on a lwer dose initially to get used to the drug and reduce side-effects, but then increased to a dose more likely to be effective. Taking too low a dose risks getting few if any benefits but still having side-effects.
Your prescribing doc, perhaps with the help of an assessment by a speicalist psychiatrist, should assess your diagnosis and depression treatment needs, and advise specifically on the wisdom of starting the Roaccutane now ( or maybe waiting until the depression is cleared, though one would then still need to be cautious about looking out in case the depression returned ). The decision needs access to more information than you can give me in this format, and a proper discussion between you and your doc(s).

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement